Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 587, NWS Norman, OK

June 11, 2003Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2003, 9:10 PM CDT for Stephens County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 9:10 PM CDT (02:10 UTC)
Expired
Jun 11, 2003, 10:15 PM CDT
In force
65 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Stephens County, OK

The radar

The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4834 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 120210
SVROKC
OKC137-120315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENS COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 1015 PM CDT

* AT 909 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6
  MILES SOUTH OF COMANCHE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BRAY...COMANCHE...CORUM...
  DUNCAN...EMPIRE CITY AND MARLOW

HAIL UP TO THE SIZE OF GOLF BALLS AND WINDS TO 65 MPH ARE LIKELY.

LAT...LON 3430 9815 3429 9774 3469 9764 3468 9815

$$
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:45 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 11, 8:45 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
845 PM CDT WED JUN 11 2003

MADE MODIFICATION TO GOING FORECAST TO HANDLE CONVECTIVE TRENDS.
WITH RECENT RAINFALL AND EXPECTED EASTWARD/SOUTHEASTWARD PROGRESSION
OF HEAVY RAIN...HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF
CENTRAL AND SOUTH CENTRAL OKLAHOMA THROUGH 300 AM.

CONVECTIVE CLUSTER BECOMING MORE AND MORE OUTFLOW DOMINANT AND
SHOULD BEGIN TO SPEED UP THE NEXT 1 TO 2 HOURS. HOWEVER...HOURLY
RAINFALL RATES WILL CONTINUE TO BE HIGH...IN THE 1 TO 2 INCH RANGE.

DID ADJUST MIN TEMPS UP FOR TONIGHT AS DEW POINT TEMPS ARE 5 TO 10
DEGREES WARMER THAN THEY WERE AT THIS TIME LAST NIGHT. NO CHANGES
BEYOND TONIGHT.

OKC   73   89   71   88  /100   30   40   40
HBR   72   91   70   90  /100   20   30   30
SPS   73   92   72   91  /100   20   30   30
GAG   67   91   67   88  / 80   20   40   40
PNC   72   88   71   85  / 60   30   40   40
DUA   73   89   73   89  / 80   30   40   30

FORECAST ID = 11

------------------------------

332 PM CDT WED JUN 11 2003

WATCHING SEVERAL AREAS FOR POSSIBLY CONVECTIVE INITIATION WITHIN THE
NEXT SEVERAL HOURS. THE FIRST AREA IS ACROSS NE NEW MEXICO/SE
COLORADO/OKLAHOMA PANHANDLE WHERE TSRA ARE JUST BEGINNING DEVELOP
WITHIN THE STRETCHING DEFORMATION ZONE ASSOCIATED WITH UPPER LOW
OVER NORTHERN NEW MEXICO. AS LIFT CONTINUES TO OVERSPREAD THIS AREA
EXPECT TSRA TO CONTINUE TO INCREASE AND POSSIBLY MOVE INTO NORTHWEST
PARTS OF THE AREA THIS EVENING.

FARTHER SOUTH...A DRYLINE HAS ALSO DEVELOPED AND MOVED INTO CENTRAL
AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE WITH HI BASED CUMULUS
BEGINNING TO FORM. LEADING EDGE OF UPPER JET CURRENTLY MOVING INTO
WEST CENTRAL TEXAS WILL CONTINUE TO SUPPORT CONVERGENCE ALONG THE
DRYLINE WITH INITIATION EXPECTED WITHIN THE NEXT FEW HOURS. 0-6 KM
SHEAR WILL BE MOST FAVORABLE FOR ORGANIZED SEVERE WX OVER OUR
WESTERN NORTH TEXAS COUNTIES.

OTHER LESS NOTABLE BOUNDARIES INCLUDE WEAK CONFLUENCE ZONE OVER
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AND REMNANT OUTFLOW
BOUNDARY EXTENDING FROM SE OKLAHOMA...NORTHWESTWARD TO OKLAHOMA
CITY. THESE AREAS REMAIN SUFFICIENTLY CAPPED.

DUE TO RECENT PERIODS OF HEAVY RAIN...1HR/3HR FFG HAS LOWERED TO
NEAR 2 INCHES OVER PARTS OF THE AREA. WITH THE HIGHEST PROBABILITIES
OR RAIN TONIGHT EXPECTED OVER THE SOUTHERN TIER ASSOCIATED WITH THE
DRYLINE...WILL MENTION HEAVY RAIN BUT HOLD OFF ON A FLASH FLOOD
WATCH AT THIS TIME. IF NEAR FUTURE TRENDS SUGGEST A WATCH IS
NEEDED...ONE CAN BE ISSUED QUICKLY.

CONVECTION IS ALSO EXPECTED TO DEVELOP TONIGHT NORTH OF EVOLVING
SURFACE LOW OVER COLORADO. ANY DEVELOPMENT WITHIN THIS AREA MAY MOVE
SOUTHEASTWARD AND IMPACT NORTHERN OKLAHOMA LATE TONIGHT AND THURSDAY.

A POTENTIALLY UNSTABLE AIRMASS WILL REMAIN OVER THE FORECAST AREA
FOR THE FORESEEABLE FUTURE WITH SEVERAL BOUNDARIES ON THE
MESOSCALE/SYNOPTIC SCALE ACTING AS TRIGGERS. TOO DIFFICULT TO
IDENTIFY WITH MUCH PRECISION WHERE HIGHEST POPS WILL BE THROUGH THE
WEEKEND...BUT GENERALLY SPEAKING BELIEVE THE HIGHEST CHANCES WILL BE
ACROSS THE NORTHERN HALF WHERE UPSLOPE FLOW OVER COLORADO AND THE
NORTHERN TEXAS PANHANDLE IS EXPECTED TO PERSIST. THIS WILL PROLONG
THE CONCERN FOR HEAVY RAIN...SO THIS WILL NEED TO BE CLOSELY
MONITORED FOR THE NEXT FEW DAYS.

TREND IS EXPECTED TO CONTINUE THROUGH DAYS 4-7.

.OUN...
OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES
OKZ022>024...OKZ027>029...OKZ035...OKZ038>041...OKZ046.

TX...NONE.
Hazardous weather outlook, Jun 11, 4:10 PM CDT, 5 hours before
OKZ004>048-050>052-TXZ083>090-121200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
SOUTHWESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF THE FORECAST
AREA.

LOCATIONS...
THE MODERATE RISK AREA IS LOCATED SOUTH AND WEST OF A LINE FROM
HOLLIS...TO ALTUS...TO WALTERS...TO HENRIETTA. THE SLIGHT RISK AREA
INCLUDES THE REST OF THE FORECAST AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.

IMPACTS...
THE PRIMARY THREAT WILL BE EXTREMELY LARGE HAIL... POSSIBLY BASEBALL
SIZED OR LARGER... AND DAMAGING WINDS IN EXCES OF 70 MPH WITH THE
STRONGEST SUPERCELLS THIS EVENING. THE PRIMARY THREAT OVERNIGHT
WILL BE DAMAGING WINDS... WITH THE LARGE HAIL THREAT DECREASING WITH
TIME. SUPERCELLS THIS EVENING WILL BE CAPABLE OF PRODUCING MINOR
STRUCTURAL DAMAGE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
ENTIRE FORECAST AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION
THROUGHOUT THE DAY...AND PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON THROUGH TONIGHT.

DISCUSSION...
A SURFACE LOW HAS DEVELOPED TO THE NORTHWEST OF CHILDRESS THIS
AFTERNOON...WITH A WEAK SURFACE BOUNDARY...GENERATED BY
THUNDERSTORMS LAST NIGHT AND THIS MORNING...EXTENDING FROM THIS LOW
ALONG THE RED RIVER. A DRYLINE WAS LOCATED FROM EAST OF
AMARILLO...TO JUST WEST OF CHILDRESS...TO EAST OF MIDLAND. THE
DRYLINE IS EXPECTED TO CONTINUE TO SHARPEN THIS AFTERNOON. WARM
MOIST AND VERY UNSTABLE AIR IS IN PLACE EAST OF THE DRYLINE.

THE CAP WHICH DEVELOPED OVER THE AREA DUE TO THE SUBSIDENCE BEHIND
THE UPPER LEVEL SYSTEM THAT MOVED THROUGH LAST NIGHT CONTINUES TO
WEAKEN. THE SURFACE BOUNDARY AND THE DRY LINE WILL BE POTENTIAL
FOCUSING MECHANISMS FOR THUNDERSTORMS LATE THIS AFTERNOON. IN
PARTICULAR...THE AREA WHERE THESE TWO BOUNDARIES INTERSECT WILL BE A
FAVORED LOCATION FOR DEVELOPMENT.

SURFACE TEMPERATURES CLIMBED INTO THE MID 80S TO MID 90S ACROSS
THE AREA...WITH DEWPOINTS RANGING FROM THE MID 60S TO MID 70S. THIS
VERY UNSTABLE AIRMASS HAS ALLOWED CAPE VALUES OF 3500 TO 6000 TO
DEVELOP ACROSS MUCH OF THE AREA. WINDS ALOFT ARE NOT EXPECTED TO BE
PARTICULARLY STRONG...BUT GIVEN THE VERY UNSTABLE CONDITIONS...
VERTICAL WIND SHEAR WILL BE SUFFICIENT TO ALLOW STORMS TO QUICKLY
BECOME SEVERE. THE COMBINATION OF EXTREME INSTABILITY AND MODEST
VERTICAL WIND SHEAR WILL BE FAVORABLE FOR HIGH PRECIPITATION
SUPERCELLS CAPABLE OF EXTREMELY LARGE HAIL... DAMAGING WINDS AND
TORRENTIAL RAINFALL.  THE PROBABILITY OF TORNADOES WILL BE VERY LOW.

STORMS THAT FORM LATE THIS AFTERNOON OR EARLY THIS EVENING WILL
LIKELY ORGANIZE INTO ANOTHER LINE OR LARGE CLUSTER BY LATE EVENING
AND TRACK ACROSS MUCH OF THE AREA. LARGE HAIL...STRONG WINDS AND
HEAVY RAIN WILL BE THE MAIN CONCERNS AFTER DARK.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT WILL LIKELY
PRODUCE HEAVY RAIN WHICH COULD PRODUCE LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH
FRIDAY NIGHT OVER THE ENTIRE FORECAST AREA. THUNDERSTORM CHANCES
WILL CONTINUE AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

In the hours before

Local storm report, Jun 11, 8:43 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    GRANITE                   OK   1.75 INCH HAIL
06/11/03   GREER                          REPORTED BY GRANITE PD

0834 PM    ROOSEVELT                 OK   2.00 INCH HAIL
06/11/03   KIOWA                          REPORTED BY SPOTTER

MBB
Local storm report, Jun 11, 8:52 PM CDT, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0847 PM    5 E SNYDER                OK   1.00 INCH HAIL
06/11/03   KIOWA                          REPORTED BY SPOTTER

0847 PM    5 E SNYDER                OK   70 MPH WIND GUST
06/11/03   KIOWA                          REPORTED BY SPOTTER

MBB
Special weather statement, Jun 11, 8:56 PM CDT, 14 minutes before
OKZ039-044-120215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS
COUNTIES.

A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED OVER NORTHERN COMANCHE
COUNTY...MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN COTTON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Jun 11, 9:01 PM CDT, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    CACHE                     OK   80 MPH WIND GUST
06/11/03   COMANCHE                       ESTIMATED BY HAM RADIO
                                          SPOTTER.  REPORT OF CAR
                                          BEING BLOWN OFF THE ROAD AT
                                          THE SAME LOCATION.
Special weather statement, Jun 11, 9:04 PM CDT, 6 minutes before
OKZ045-120220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS DEVELOPING 5 MILES NORTHWEST OF WAURIKA AT
904 PM CDT...MOVING NORTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 11, 9:08 PM CDT, 2 minutes before
OKZ011-012-018-019-025-028-029-120230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARFIELD...
KINGFISHER...LOGAN...MAJOR...MCCLAIN AND OKLAHOMA COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 19 MILES SOUTHWEST OF
AMES TO 20 MILES WEST OF DIBBLE AT 908 PM CDT...MOVING EAST AT 45
MPH. THIS LINE OF STORMS WILL AFFECT LOCALES FROM ENID... TO
OKLAHOMA CITY... TO PURCELL AFTER 930 PM WITH AN ENHANCED THREAT FOR
DAMAGING WIND GUSTS.

PEOPLE IN CLEVELAND...GARFIELD...KINGFISHER...LOGAN...MAJOR...MCCLAIN
AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF EDMOND...ENID...
GUTHRIE...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

 MILLER

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:12 PM CDTSevere Thunderstorm WarningOUNCuster, Washita63 min
Jun 11, 7:29 PM CDTSevere Thunderstorm WarningOUNTillman61 min
Jun 11, 7:44 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa61 min
Jun 11, 7:54 PM CDTSevere Thunderstorm WarningOUNJackson51 min
Jun 11, 8:16 PM CDTSevere Thunderstorm WarningOUNComanche59 min
Jun 11, 8:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian45 min
Jun 11, 8:35 PM CDTSevere Thunderstorm WarningOUNTillman55 min
Jun 11, 8:36 PM CDTSevere Thunderstorm WarningOUNBlaine39 min
Jun 11, 8:38 PM CDTFlash Flood WarningOUNKiowa3 hr
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningOUNKiowa44 min
Jun 11, 9:02 PM CDTSevere Thunderstorm WarningOUNGrady58 min
Jun 11, 9:15 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher45 min
Jun 11, 9:16 PM CDTSevere Thunderstorm WarningOUNComanche44 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningOUNCaddo43 min
Jun 11, 9:29 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma61 min
Jun 11, 9:30 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma60 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray63 min
Jun 11, 10:00 PM CDTSevere Thunderstorm WarningOUNGrady30 min
Jun 11, 10:03 PM CDTSevere Thunderstorm WarningOUNLogan42 min
Jun 11, 10:15 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie60 min
Jun 11, 10:36 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc39 min
Jun 11, 10:51 PM CDTSevere Thunderstorm WarningOUNSeminole39 min
Jun 11, 11:13 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Hughes, Pontotoc62 min
Jun 11, 11:15 PM CDTSevere Thunderstorm WarningOUNLincoln45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.